MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 PUMP 382 PUMP SET (US); TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 PUMP 382 PUMP SET (US); TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 1000413
Medical Device Problem Codes Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tachycardia (2095)
Date of Event 02/26/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees, that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Impella cp 10 was inserted through the 14fr low profile sheath via the femoral artery in a 70 year old male who presented in ami/cgs without incident.The patient¿s comorbidities were unknown.The patient¿s clinical state prior to initiation of support was identified as scai shock stage d.Post procedure, in preparation to the icu, the physician had difficulty with blue locking mechanism due to it being turned to the locked position prior to attempting to lock to sheath.Once this was realized, correct locking position to the sheath was obtained and the site was dressed in standard fashion.While on support the device functioned as expected for the set p level, p-9 / 3.5l/min.However, the patient experienced ventricular tachycardia storm and expired while on support.The arrythmia and patient outcome is most likely due to the patients clinical presentation of stage d cardiogenic shock.
 
Additional Manufacturer Narrative
H1: corrected from serious injury to death.
 
Additional Manufacturer Narrative
Corrected data: removed a24 from h6.The investigation is still ongoing.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.The cause of the ventricular tachycardia was not determined due to insufficient clinical details.The cause of the difficulty securing the integrated sheath lock to the sheath was likely use-related as it was turned to the locked position prior to attempting to lock to sheath.

Brand Name
PUMP 382 PUMP SET (US)
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7817390590
MDR Report Key24539892
Report Number1220648-2026-04661
Device Sequence Number9027190
Product Code OZD
UDI-Device Identifier00813502013566
UDI-Public(01)00813502013566(10)2026810728(17)271130
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000413
Device Lot Number2026810728
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/17/2026
03/27/2026
04/27/2026
Initial Report FDA Received Date03/07/2026
Supplement Report FDA Received Date03/18/2026
03/31/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityHispanic
Patient RaceWhite